Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
obria

Upset stomach from Fish Oil

Recommended Posts

I've recently started taking Fish Oil Supplements (Omega-3's) and have noticed that I have had diarrhea, and stomach cramps since I started taking them. I have a very sensitive stomach, so I've only been taking 1 capsule a day, with food, instead of the recommended two. I am taking the brand Nordic Naturals which I've heard is one of the best on the market. I don't want to stop taking them, but I can't handle the stomach upset. Is anyone else having this problem? Any advice?

Thanks!

Share this post


Link to post
Share on other sites

Please check the expiry date on your fish oil. If it has expired, the fish oil will have turned rancid and could have upset your stomach. It happened to me once, but it might not be in your case since you just bought it from the shop.

Share this post


Link to post
Share on other sites

Ditto that. Nordic Naturals is a great brand, but my first instinct is that they might be rancid.

Share this post


Link to post
Share on other sites
Ditto that. Nordic Naturals is a great brand, but my first instinct is that they might be rancid.

I don't know if it could be rancid... I just bought it from Whole Foods. Just wondering if I can try something else to take along with it to counter balance the stomach upset. I tried an herbal liver cleanse (Complete Liver Cleanse), and on day 5 I ended up in the ER with extreme nausea, and stomach cramps. Maybe my stomach is just too sensitive for supplements?

Share this post


Link to post
Share on other sites

Try lowering your dose and make sure you take the fish oil with a good source of fat.

Share this post


Link to post
Share on other sites
Try lowering your dose and make sure you take the fish oil with a good source of fat.

I agree with the fat, somthing like butter, maybe cheese or coconut oil if you could.

Share this post


Link to post
Share on other sites
I've recently started taking Fish Oil Supplements (Omega-3's) and have noticed that I have had diarrhea, and stomach cramps since I started taking them. I have a very sensitive stomach, so I've only been taking 1 capsule a day, with food, instead of the recommended two. I am taking the brand Nordic Naturals which I've heard is one of the best on the market. I don't want to stop taking them, but I can't handle the stomach upset. Is anyone else having this problem? Any advice?

Thanks!

Do you have trouble digesting other fats as well?

Share this post


Link to post
Share on other sites

Open up one of the capsules. If it smells really fishy (as in fish, not just strange :) ), take it back. Definitely take with food and plenty of liquid (water's great).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×